OSA's Digital Library

Applied Optics

Applied Optics

APPLICATIONS-CENTERED RESEARCH IN OPTICS

  • Editor: James C. Wyant
  • Vol. 46, Iss. 21 — Jul. 20, 2007
  • pp: 4804–4812

Debye series for Gaussian beam scattering by a multilayered sphere

Renxian LI, Xiang'e Han, Lijuan Shi, Kuan Fang Ren, and Huifen Jiang  »View Author Affiliations


Applied Optics, Vol. 46, Issue 21, pp. 4804-4812 (2007)
http://dx.doi.org/10.1364/AO.46.004804


View Full Text Article

Enhanced HTML    Acrobat PDF (1999 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The Debye series has been a key tool for the understanding of light scattering features, and it is also a convenient method for understanding and improving the design of optical instruments aimed at optical particle sizing. Gouesbet has derived the Debye series formulation for generalized Lorenz–Mie theory (GLMT). However, the scattering object is a homogeneous sphere, and no numerical result is provided. The Debye series formula for plane-wave scattering by multilayered spheres has been derived before. We have devoted our work to the Debye series of Gaussian beam scattering by multilayered spheres. The integral localized approximation is employed in the calculation of beam-shape coefficients (BSCs) and allows the study of the scattering characteristics of particles illuminated by the strongly focused beams. The formula and code are verified by the comparison with the results produced by GLMT and also by the comparison with the result for the case of plane-wave incidence. The formula is also employed in the simulation of the first rainbow by illuminating the particle with one or several narrow beams.

© 2007 Optical Society of America

OCIS Codes
(080.2710) Geometric optics : Inhomogeneous optical media
(140.0140) Lasers and laser optics : Lasers and laser optics
(260.0260) Physical optics : Physical optics
(290.4020) Scattering : Mie theory
(290.5850) Scattering : Scattering, particles

ToC Category:
Scattering

History
Original Manuscript: February 5, 2007
Revised Manuscript: March 20, 2007
Manuscript Accepted: April 4, 2007
Published: July 6, 2007

Citation
Renxian Li, Xiang'e Han, Lijuan Shi, Kuan Fang Ren, and Huifen Jiang, "Debye series for Gaussian beam scattering by a multilayered sphere," Appl. Opt. 46, 4804-4812 (2007)
http://www.opticsinfobase.org/ao/abstract.cfm?URI=ao-46-21-4804

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited